MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Model Number 09K14-02
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An elevated complaint investigation is in process.Date of event will be provided with follow up report.
 
Event or Problem Description
The abbott m2000 system is intended for use in performing nucleic acid testing in clinical laboratories.It is comprised of the abbott m2000sp and the abbott m2000rt instruments.The abbott m2000sp is an automated system for performing sample preparation for nucleic acid testing.The abbott m2000rt is an automated system for performing fluorescence-based pcr to provide quantitative and qualitative detection of nucleic acid sequences.Customer called to report receipt of an error code 3205 "the dilutors are not implemented devices." during daily maintenance on the m2000sp, the lab technician heard a loud bang and the liha was frozen mid-air (but doesn't seem to have hit anything).After cycling power, the liha was still not moving and computer was frozen.Local field service engineer (fse) was dispatched.The fse sourced the fault to a blown fuse #2 located on the optibo board and also dilutor #1 had failed due to a damaged capacitor on the printed circuit board (pcb).Fse replaced the fuse and dilutor #1, which resolved the issue.All instrument checks, tests and verifications successfully passed as per latest abbott service manual and the instrument was returned to the customer for normal use.Elevated complaint investigation has been opened.No patient was involved.The observation was made by an abbott molecular field service engineer.This incident is being reported to fda because the incident occurred in (b)(6) using the m2000sp instrument, list number 09k14-02 which is also approved for use in the united states.
 
Additional Manufacturer Narrative
Investigation into this complaint included an existing data review, a quality data review, product/system/instrument evaluation and a complaint history review.Investigation is summarized as follows: existing data review for this unit [m2000sp e-series instrument sn (b)(4)], damage to the ceramic capacitor c27 on the dilutor xp smart printed circuit board occurred due to failure of the printed circuit board.The m2000sp e-series instrument system as designed per safety standard iec/en 61010-1 continues to perform as expected.The damaged surface mount capacitor component failed safe, was completely contained and self-extinguished and fuse fu2 on the optibo (options board) opened to prevent further over-current conditions.Therefore, clause 9 of safety standard iec/en 61010-1, protection against the spread of fire, was met.Quality data review - capa / non-conformance review searches performed to identify any related non-conformances or capa investigations for the m2000sp instrument, ln 09k14, the m24sp instrument ln 03n06 and the dilutor xp smart part number 10649015, found no related entries.Product/system/instrument evaluation service history review revealed m2000sp sn (b)(4) was installed at the complaint customer site in dublin, ireland in january of 2016.A review of all service tickets for this instrument system found the only complaint ticket related to overheating on an xp smart dilutor was the ticket currently under investigation.The preventative maintenance schedule has been followed for m2000sp instrument sn11003.Based on the review of the service history, the instrument was maintained appropriately.Retain sample evaluation the dilutor is a replacement spare part for the m2000sp e-series instrument (ln 09k14-02), which is a serialized device for which samples are not retained.Return sample evaluation returns were requested and sent to the supplier.Supplier responded with a customer letter indicating the dilutor printed circuit board (pcb) meets material safety standards and a monitoring and improvement process is in place.Ceramic capacitor c27 on the printed circuit board was destroyed by the failure of the printed circuit board.Supplier also responded that general non-form, fit and function manufacturing process improvements were implemented at the sub-supplier in november 2015 and are expected to reduce future occurrences of this failure mode.Complaint history review showed that, since the first occurrence in 2015, the elevated complaint under investigation and five other complaints were related to overheating/visible charring on the circuit board on the dilutor xp smart part number 10649015 in the m2000sp e-series instrument list number 09k14-02.These tickets were elevated, investigated and unconfirmed as no product deficiency was identified.The m2000sp g-series instrument list number 09k14-01 and the m24sp instrument list number 03n06-01 complaint tickets were also searched because the diltuor xp smart is also used in those systems.However, no related tickets were found.The rate of failure for 2018 is currently 0.01%.Based on the low frequency and investigation results, no product deficiency has been identified.

Brand Name
ABBOTT M2000SP INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key7778663
Report Number3005248192-2018-00008
Device Sequence Number1560406
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public00884999031753
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number09K14-02
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1